MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM SOLA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11291455
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while using the magnetom sola.The user reported that the tabletop moved by itself towards the magnet after the table was undocked and 2 feet away from the magnet.There was a 350 lb.Patient on the table.The customer heard a sound like a motor revolving at the time.The emergency release handle was not pulled.The customer pressed the table stop button to stop the tabletop movement.Our experts investigated the issue and recreated the described situation.A test with a 250 kg dummy showed that if the tabletop is moved out by about 1.01 m, the table tips over.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to investigate the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A follow-up report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
E1 additional information.Facility contact name and email address were provided.H3, h6: siemens healthineers completed the investigation of the reported event.It was stated in the complaint that the tabletop moved by itself after the table was undocked and while a patient was still on the table.The technician was able to stop the tabletop movement with the stop button.There was no injury associated with this issue.The affected part is patient table motorized p004 cpl.With material number 11344447 and serial number (b)(6).Initially, the patient table was docked to the system, and a patient weighing approximately 170 kg was positioned on the table.The patient table was positioned below the reflector height and needed to be raised to start a measurement.After a detailed evaluation of the log-files the following sequence of events was determined: the vertical upwards movement of the patient table was initiated via the control panel.The patient table didn¿t reach the home position in vertical direction and stopped at the reflector.The vertical motor stopped due to an over current error (l2t error) and could not be moved further as neither the horizontal motor nor the vertical motor of the table functions when there is an overcurrent error, regardless of the commands entered via the control panel.As a last attempt to move the table, an iso-center movement was initiated using the rotary knob, but this also failed to move the table.Subsequently, the table was undocked using the emergency undock procedure and pulled out of the docking station.Coincidentally, at this moment, the vertical motor cleared the overcurrent error and became operational again.The last command the table received was an iso-center movement, which has the characteristic of queuing up in the command chain and "waiting" until it can be executed.It is possible to start an iso-center movement once the table is under the reflector.As soon as the table moves slightly above the reflector and loses the reflector signal (also known as "falling edge"), this indicates to the table that it is at the entry height to the bore and the table can be moved horizontally.By undocking the emergency-undocked table, the table lost its reflector signal and became movable again due to the now operational vertical motor.This lost reflector signal during the undocking of the table was detected as a falling edge and gave the go-ahead to continue the pending iso-center movement which resulted in the horizontal movement of the tabletop.Based on the sequence of events, there are two possible scenarios.Several tests have been performed to evaluate these scenarios: scenario 1 - the tabletop extends over the breakover point and the patient table tips over: the critical tabletop overhang length starts from ~90 cm and all affected systems have a potential overhang length of >90 cm.However, the tests have also shown, that the patient table might only tip over if sufficient weight is on the tabletop.The critical weight is > 185kg patient weight (+ 20kg accessories).However, an evaluation of the patient weight distribution showed that only 0.03% of all patients are heavier than 185 kg.Scenario 2 - the tabletop extends and collides with the magnet cover.The table chassis is then moved in the opposite direction and the operator gets trapped between patient table chassis and wall: for this scenario to happen, the distance between the table foot end and a wall must be lower than 1.50 m which is the case for most rf cabins.However, a test of the speed of tabletop movement showed that when the tabletop collides with the magnet cover, the table chassis is starting to move in the opposite direction with rather low speed, allowing the operator to move out of the way.Furthermore, the test showed that the patient table can be stopped with low force.The patient table is designed to reach the home position in vertical direction with maximum load (i.E.250kg patient weight + 20kg accessories).The fact that the patient table didn¿t reach the vertical home position with a patient weight of 170 kg leads to the conclusion, that the patient table had a mechanical defect.The patient table was returned and inspected in-house.During this inspection it was found that the table was equipped with an innovision system kit, which included a mechanical end stop to limit the vertical movement of the table.However, the savelog evaluations (including a comparison with logs from a misadjusted end stop) confirmed that the mechanical end stop of the innovision system kit was correctly adjusted and not related to the incident.The described sequence of events and possible scenarios can happen in fault condition, only.Furthermore, the stop button can always be used to halt the horizontal movement.Siemens experts agree that this behavior needs to be improved.Therefore, a loadware update is planned to avoid horizontal tabletop movement while the patient table is undocked.The release date of this update is not yet available.

Brand Name
MAGNETOM SOLA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
malvern, PA 19355
4843234198
MDR Report Key21331510
Report Number3002808157-2025-00003
Device Sequence Number20955920
Product Code LNH
UDI-Device Identifier04056869164809
UDI-Public(01)04056869164809
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K232535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11291455
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown
Patient Weight159 KG